Florida, 2004

Tornado in Florida, September 26, 2004

September 26, 2004 · NWS JAX · 1 event in 1 county or zone

Hurricane "Jeanne"Trees and powerlines were down along a path from Cody's Corner toward the Flalger and St. Johns County line, south of Hastings.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Hurricane "Jeanne"Trees and powerlines were down along a path from Cody's Corner toward the Flalger and St. Johns County line, south of Hastings. Florida Power and Light damage maps and an aerial storm survey were used to determine the damage path.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 26, 9:50 AM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Sep 26, 9:50 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1050 AM EDT SUN SEP 26 2004

HURRICANE JEANNE OVER CENTRAL FL JUST EAST OF TAMPA MOVING WNW.
RAIN SHIELD HAS REACHED AS FAR NORTH AS SOUTHERN ST. JOHNS AND
SOUTHERN ALACHUA COUNTIES.  RAIN AND WINDS WILL INCREASE OVER THE
AREA THIS AFTERNOON AND TONIGHT AS JEANNE CONTINUES WNW. TPC HAS
CANCELED HURRICANE WATCH NORTH OF ST. AUGUSTINE. A TS WARNING
CONTINUES NORTH OF ST. AUGUSTINE WITH A HURRICANCE WARNING TO THE
SOUTH. WILL UPDATE INLAND TROPICAL STORM WATCH OVER INTERIOR SE GA
TO A WARNING.

&&

.MARINE...WINDS 30-40 KNOTS OVER NE FL WATERS AND 20-30 KNOTS OVER
SE GA WATERS.  SEAS NOW STARTING TO LEVEL OFF FROM 9 FEET AT GRAYS
REEF TO 16 FEET AT ST. AUGUSTINE BOUY BUT SHOULD STILL RISE AS
JEANNE MOVES WNW.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HUR WARNING ST. AUGUSTINE SOUTH.
     TROPICAL STORM WARNING NORTH OF ST. AUGUSTINE TO
     FERNANDINA BEACH.
     INLAND TS WIND WARNING INTERIOR NE FL.
     FLOOD WATCH UNTIL NOON MONDAY.
GA...TROPICAL STORM WARNING ALTAMAHA SOUND TO FERNANDINA BEACH.
     FLOOD WATCH UNTIL NOON MONDAY.
     INLAND TS WIND WARNING INTERIOR SE GA.
&&

MZ/MT
Hazardous weather outlook, Sep 26, 10:12 AM EST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1112 AM EDT SUN SEP 26 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1112 AM EDT SUN SEP 26 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...HURRICANE WARNING FROM ST. AUGUSTINE SOUTHWARD...
...TROPICAL STORM WARNING FROM NORTH OF ST. AUGUSTINE FLORIDA TO
   ALTAMAHA SOUND IN SOUTH GEORGIA...
...INLAND TROPICAL STORM WIND WARNING FOR ALACHUA...BAKER...
   BRADFORD...CLAY...COLUMBIA...GILCHRIST...HAMILTON...SUWANNEE...
   UNION...PUTNAM AND MARION COUNTIES...
...INLAND TROPICAL STORM WIND WARNING FOR APPLING...ATKINSON...
   BACON...BRANTLEY...CHARLTON...CLINCH...COFFEE...ECHOLS...JEFF
   DAVIS...PIERCE...WARE AND WAYNE COUNTIES...
...TORNADO WATCH IN EFFECT UNTIL 5 PM EDT TODAY FOR ALL OF
   NORTHEAST FLORIDA AND A LARGE PART OF SOUTHEAST GEORGIA
   AS WELL AS THE ADJACENT COASTAL WATERS...
...FLOOD WATCH FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA...
...SEVERAL RIVERS STILL ABOVE FLOOD STAGE...

PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT FROM THE
NATIONAL WEATHER SERVICE OFFICE IN JACKSONVILLE FOR DETAILS ON
IMPACTS FROM HURRICANE JEANNE.

SEVERAL AREA RIVERS REMAIN ABOVE FLOOD STAGE. PLEASE REFER TO THE
LATEST RIVER FLOOD STATEMENTS FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

HURRICANE JEANNE IS FORECAST TO WEAKEN AND MOVE INTO SOUTH GEORGIA
MONDAY MORNING AND EXITING TO THE NORTHEAST THROUGHOUT THE DAY.
TROPICAL STORM CONDITIONS ARE POSSIBLE MONDAY MORNING IN
ADDITION TO MORE HEAVY RAIN WHICH COULD CAUSE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP/MKT

In the hours before

Local storm report, Sep 26, 7:54 AM EST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
854 AM EDT SUN SEP 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TROPICAL STORM   FLAGLER BEACH           29.47N 81.13W
09/26/2004                   FLAGLER            FL   EMERGENCY MNGR

            POWERLINES DOWN AT VARN PARK. TIME IS APPROXIMATE. REPORT
            RECEIVED AT 820 AM.

&&

CARROLL
Local storm report, Sep 26, 9:45 AM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1045 AM EDT SUN SEP 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1033 AM     TROPICAL STORM   WEIRSDALE               28.98N 81.92W
09/26/2004                   MARION             FL   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN.

&&

CARROLL

The radar

The Jacksonville radar (KJAX), 133 km away, was scanning. The volume nearest the first event began at 16:04 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Flagler

When
September 26, 11:05 AM EST
Where
Flagler County, Codys Corner
Rating
F0
Path length
21 mi
Path width
1 yd
Reported by
NWS STORM SURVEY
Coordinates
29.333, -81.317

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyThe tornado archive for Florida, 2004Warnings in Florida, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420834.